Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 82, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 29, 2016, 8:14 AM CDT for McMullen County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2016, 8:14 AM CDT (13:14 UTC)
- Expired
- May 29, 2016, 8:45 AM CDT
- In force
- 31 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 8:25 AM CDT | TSTM WND GST 57 | 6 Ene Cross, TX | MEASURED BY OBSERVERS DAVIS UNIT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2554 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.1
The text
As transmitted.
313
WUUS54 KCRP 291314
SVRCRP
TXC311-291345-
/O.NEW.KCRP.SV.W.0082.160529T1314Z-160529T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
814 AM CDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MCMULLEN COUNTY IN SOUTHERN TEXAS...
* UNTIL 845 AM CDT
* AT 813 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CROSS...OR 8
MILES NORTH OF TILDEN...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TILDEN...CROWTHER...CROSS AND CALLIHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2846 9833 2845 9870 2864 9870 2864 9835
TIME...MOT...LOC 1313Z 270DEG 31KT 2858 9857
HAIL...1.00IN
WIND...60MPH
$$
TB1 follow-up statement
376
WWUS54 KCRP 291332
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
832 AM CDT SUN MAY 29 2016
TXC311-291345-
/O.CON.KCRP.SV.W.0082.000000T0000Z-160529T1345Z/
MCMULLEN TX-
832 AM CDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR NORTHEASTERN MCMULLEN COUNTY...
AT 832 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROSS...OR 8
MILES NORTH OF TILDEN...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TILDEN...CROWTHER...CROSS AND CALLIHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2845 9868 2864 9866 2864 9835 2846 9833
TIME...MOT...LOC 1332Z 269DEG 24KT 2857 9850
HAIL...1.00IN
WIND...60MPH
$$
TBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 8:01 AM CDT, 13 minutes earlier.
Area forecast discussion, May 29, 8:01 AM CDT, 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 801 AM CDT SUN MAY 29 2016 .DISCUSSION...The forecast was updated to raise thunderstorm chances for northern parts of the region through 18z. Area of thunderstorms exiting LaSalle county will continue to move eastward across the northern part of McMullen and Live Oak counties this morning. Brief heavy rains...gusty winds...and some hail will be possible with this activity. Updated products are out. && .PREVIOUS DISCUSSION... /Issued 638 AM CDT SUN MAY 29 2016/ DISCUSSION...Note Aviation discussion below. AVIATION...Mixture of MVFR/VFR conditions this morning transitioning to VFR during the afternoon. MVFR conditions near isolated/scattered showers and thunderstorms mainly west of US 77. A transition to MVFR ceilings expected near the end of the TAF period. Onshore flow expected during the period. Breezy over the SRN Coastal Bend during the mid/late afternoon Today. PREVIOUS DISCUSSION... /Issued 506 AM CDT SUN MAY 29 2016/ SHORT TERM (Today through Monday)...Concur with deterministic output that the CWA/MSA will remain under a quasi-stationary upper level ridge. Drier atmospheric conditions expected. Yet...moisture and instability will remain sufficient for generally isolated diurnal convection Today/Monday. Expect max heat index values to remain below 105F both days. Anticipate that the thermal gradient will contribute to SCEC wind over the Waters this afternoon. LONG TERM (Monday Night through Saturday)...H5 Low currently moving into Southern California will move east across the Desert Southwest through early in the week. By Tuesday, an increase in shortwave impulses in the southwest flow aloft should aide in an increase in activity across the Sierra Madre, which will gradually move into the far western areas Monday night into early Tuesday. PWATs across the region will continue to range from 1.5 - 2.0 inches, especially across the western two-thirds of the CWA, or areas generally west of I-37, where rain chances will be best early on. The continued eastward progression of the low/trough will continue to kick pops farther east over the CWA as well. Biggest caveat to this however remains the warm H85 levels. That said, continued to remain conservative on POPs for Tuesday and Wednesday. Slow erosion of the cap develops Wednesday night into Thursday night with the approach of a late season frontal boundary. This front should add more of a focus to keep higher POPs during this time frame. Drying in the mid to upper levels through Friday will taper off rain chances heading into the weekend with slightly cooler but noticeably drier conditions. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 77 88 77 89 78 / 10 10 10 20 20 Victoria 73 88 73 87 75 / 10 20 10 30 20 Laredo 76 95 76 95 75 / 30 20 30 30 30 Alice 75 91 75 91 76 / 20 20 20 40 20 Rockport 77 85 78 86 80 / 10 10 10 20 20 Cotulla 75 91 73 93 73 / 30 20 30 40 30 Kingsville 76 91 76 91 77 / 10 10 20 30 20 Navy Corpus 78 85 79 86 80 / 10 10 10 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TB/78...SHORT TERM
Hazardous weather outlook, May 29, 5:26 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 526 AM CDT SUN MAY 29 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 526 AM CDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY MAINLY DURING THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY NIGHT. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/85
In the hours before
Special weather statement, May 29, 5:56 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 556 AM CDT SUN MAY 29 2016 TXZ229-291130- LA SALLE- 556 AM CDT SUN MAY 29 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA SALLE COUNTY... AT 556 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILLET...OR NEAR DILLEY...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GARDENDALE...WOODWARD...MILLETT AND MILLET. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2850 9888 2850 9932 2864 9934 2865 9891 TIME...MOT...LOC 1056Z 262DEG 27KT 2860 9925 87
Special weather statement, May 29, 6:30 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 630 AM CDT SUN MAY 29 2016 TXZ229-291200- LA SALLE- 630 AM CDT SUN MAY 29 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA SALLE COUNTY... AT 628 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DILLEY...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WITH 1 TO 2 INCHES OF RAINFALL ARE ALSO POSSIBLE WHICH MAY CAUSE PONDING ON ROADWAYS. LOCATIONS IMPACTED INCLUDE... GARDENDALE...AND MILLET. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2849 9882 2850 9928 2864 9929 2865 9885 TIME...MOT...LOC 1128Z 236DEG 12KT 2863 9912 CB
Special weather statement, May 29, 7:23 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
723 AM CDT SUN MAY 29 2016
TXZ229-230-291315-
MCMULLEN-LA SALLE-
723 AM CDT SUN MAY 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MCMULLEN AND
NORTHEASTERN LA SALLE COUNTIES...
AT 722 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ZELLA...OR 18
MILES SOUTHWEST OF CHARLOTTE...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CROWTHER...CROSS...ZELLA AND CALLIHAM.
LAT...LON 2864 9880 2864 9835 2848 9833 2848 9897
2865 9898 2865 9880
TIME...MOT...LOC 1222Z 273DEG 25KT 2863 9886
TBThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:56 AM CDT | Special Weather Statement | CRP | La Salle | 34 min |
| May 29, 6:30 AM CDT | Special Weather Statement | CRP | La Salle | 30 min |
| May 29, 7:23 AM CDT | Special Weather Statement | CRP | McMullen | 52 min |
| May 29, 8:11 AM CDT | Areal Flood Advisory | CRP | McMullen | 2 hr |
| May 29, 8:48 AM CDT | Special Weather Statement | CRP | McMullen | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.